MAUDE Adverse Event Report: EXACTECH, INC. OPTETRAK HI-FLEX TIBIAL INSERT SZ 4 13MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED

EXACTECH, INC. OPTETRAK HI-FLEX TIBIAL INSERT SZ 4 13MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED
Model Number OPTETRAK HI-FLEX TIBIAL INSERT SZ 4 13MM
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Osteolysis (2377)
Date of Event 01/25/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant product(s): three peg patella 38mm (cat# 200-02-38 / serial# 5661717).As reported, approximately 13 years postop the initial implant, the (b)(6) y/o male patient returned to hospital for instability and pain issues.It was noted there was some osteolysis in patella and femur.A revision was scheduled and performed.Upon exposure and debridement, it was noted that there was extreme bone loss in all compartment¿s femur, patella, and tibia.Even with the very extreme bone loss the attending surgeon decided the best option for this patient was to only replace the patella and insert.The insert was upsized by 2mm and a larger patella was cemented in.The attending also used grafton products in the bone voids.The device is not available for evaluation as the hospital retains all retrievals.Patient was last known to be in stable condition following the event instability is a known complication following total knee replacement surgery and is multifactorial in nature.Instability is listed as a potential adverse event associated with total joint replacement surgery in the product ifu (700-096-004).As noted in why are total knee arthroplasties failing today¿has anything changed after 10 years? (sharkey, p.L.(2014s, september).The journal of arthroplasty, 29), instability is in the top five reasons for that account for approximately 85% of total knee revisions (7.35% of revisions are for instability).Upon review of all available information, there is no evidence to suggest that a design or manufacturing issue caused or contributed to this event.The reported revision was likely the result of underlying patient factors, which led to instability of the joint over the course of 13 years.
 
Event or Problem Description
As reported, the patient returned to hospital for instability and pain issues.It was noted there was some osteolysis in patella and femur.A revision was scheduled and performed.Upon exposure and debridement, it was noted that there was extreme bone loss in all compartments femur, patella, and tibia.Even with the very extreme bone loss the attending surgeon decided the best option for this patient was to only replace the patella and insert.The insert was upsized by 2mm and a larger patella was cemented in.The attending also used grafton products in the bone voids.The device is not available for evaluation as the hospital retains all retrievals.

Brand Name
OPTETRAK HI-FLEX TIBIAL INSERT SZ 4 13MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key11367620
Report Number1038671-2021-00066
Device Sequence Number19498264
Product Code JWH
UDI-Device Identifier10885862064059
UDI-Public10885862064059
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K033883
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2021
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/05/2022
Device Model NumberOPTETRAK HI-FLEX TIBIAL INSERT SZ 4 13MM
Device Catalogue Number244-24-13
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2021
Initial Report FDA Received Date02/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient Age66 YR
Patient Weight79